Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jan 13, 2007, 10:44 PM CST for Clay County, Craighead County, Greene County, Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2007, 10:44 PM CST (04:44 UTC)
- Expired
- Jan 14, 2007, 2:45 AM CST
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 96 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 140445
FFWMEG
ARC021-031-055-MOC069-155-140845-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1044 PM CST SAT JAN 13 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS
CRAIGHEAD COUNTY IN EASTERN ARKANSAS
GREENE COUNTY IN EASTERN ARKANSAS
DUNKLIN COUNTY IN SOUTHEAST MISSOURI
PEMISCOT COUNTY IN SOUTHEAST MISSOURI
* UNTIL 245 AM CST
* AT 1041 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT
1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
ADDITIONAL HEAVY RAIN IS LIKELY OVERNIGHT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLTON...
WARDELL...STEELE...SENATH...KENNETT...HORNERSVILLE...HOLCOMB...
HAYTI HEIGHTS...HAYTI...GLENNONVILLE...DENTON...DEERING...COOTER...
CLARKTON...CARUTHERSVILLE...CARDWELL...CAMPBELL...ARBYRD...
WALCOTT...ST. FRANCIS...RECTOR...POLLARD...PIGGOTT...PEACH
ORCHARD...PARAGOULD...OAK GROVE HEIGHTS...MONETTE...MCDOUGAL...
MARMADUKE...LAKE CITY...LAFE...KNOBEL...JONESBORO...HICKORIA...
GREENWAY...FONTAINE...EVENING STAR...DELAPLAINE...CORNING...CASH...
CARAWAY...BROOKLAND...BONO...BLACK OAK...BEECH GROVE AND BAY
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. TURN AROUND, DONT DROWN
LAT...LON 3638 8953 3602 8974 3598 9031 3572 9031
3571 9101 3598 9084 3648 9071 3663 9017
$$2 follow-up statements
000
WGUS74 KMEG 140741
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
140 AM CST SUN JAN 14 2007
ARC021-031-055-MOC069-155-140845-
CRAIGHEAD AR-CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-
140 AM CST SUN JAN 14 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CST FOR
PEMISCOT...DUNKLIN...GREENE...CLAY AND CRAIGHEAD COUNTIES...
AT 137 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT 1 TO 2
INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA SINCE 930 PM
YESTERDAY EVENING.
LAW ENFORCEMENT OFFICIALS IN GREENE COUNTY HAVE REPORTED SOME COUNTY
ROADS BLOCKED OFF COUNTYWIDE WHILE COUNTY ROAD 912 NEAR BROOKLAND
WAS UNDER 3 FEET OF WATER IN CRAIGHEAD COUNTY. ELSEWHERE ACROSS THE WARNED
AREA...MINOR FLOODING COVERING PRIMARILY COUNTY ROADS WERE REPORTED
EARLY THIS MORNING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLTON...
WARDELL...SENATH...KENNETT...HOLCOMB...HAYTI HEIGHTS...HAYTI...
GLENNONVILLE...DEERING...CLARKTON...CARUTHERSVILLE...CAMPBELL...ST.
FRANCIS...RECTOR...POLLARD...PIGGOTT...PEACH ORCHARD...OAK GROVE
HEIGHTS...MCDOUGAL...MARMADUKE...LAFE...KNOBEL...HICKORIA...
GREENWAY...EVENING STAR...DELAPLAINE...CORNING AND BEECH GROVE
.TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3638 8953 3602 8974 3598 9031 3572 9031
3571 9101 3598 9084 3648 9071 3663 9017
$$000
WGUS74 KMEG 140850
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
248 AM CST SUN JAN 14 2007
ARC021-031-055-MOC069-155-140905-
CRAIGHEAD AR-CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-
248 AM CST SUN JAN 14 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR PEMISCOT...DUNKLIN...
GREENE...CLAY AND CRAIGHEAD COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED AND HAS
MOVED EAST OF THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE. ALTHOUGH RAINFALL MAY DIMINISH ACROSS THE WARNED
AREA FOR A PORTION OF THIS MORNING...ADDITIONAL RAINFALL IS EXPECTED
ACROSS THE AREA AND WARNINGS MAY BE ISSUED AGAIN IF NEEDED.
LAT...LON 3638 8953 3602 8974 3598 9031 3572 9031
3571 9101 3598 9084 3648 9071 3663 9017
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 6:28 PM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Jan 13, 6:28 PM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CST SAT JAN 13 2007
.DISCUSSION...
UPDATED FORECAST DUE TO SOME SLIGHT MOVEMENT IN THE QUASI
STATIONARY FRONT THAT IS DRAPED ACROSS THE REGION. KEPT THE
ESSENCE OF THE FORECAST THE SAME COUNTIES JUST BEHIND THE FRONT
NEEDED AN ADJUSTMENT TO THE TEMPERATURES.
&&
.PREV DISCUSSION... /ISSUED 255 PM CST SAT JAN 13 2007/
DISCUSSION...
COLD FRONT WILL REMAIN NEARLY STATIONARY STRETCHING FROM EASTERN
ARKANSAS TO NORTHWEST TENNESSEE THROUGH SUNDAY. A SERIES OF WEAK LOW
PRESSURE CENTERS WILL DEVELOP AND MOVE NORTHEAST ALONG THE FRONT. IN
RESPONSE...BANDS OF HEAVY RAIN WILL CONTINUE TO DEVELOP OVER
NORTHWESTERN PORTIONS OF THE CWA. SOME LOCATIONS OVER NORTHEAST
ARKANSAS HAVE ALREADY RECEIVED 2 INCHES OF RAIN. EXPECT THESE
LOCATIONS TO RECEIVE A TOTAL OF 4 TO 6 INCHES POSSIBLY BY THE END OF
THE DAY SUNDAY. OTHER LOCATIONS IN THE NORTHWESTERN PORTIONS OF THE
CWA ARE LIKELY TO SEE 3 TO 5 INCHES OF RAIN BY THE END OF THE DAY
SUNDAY. A FLOOD WATCH CONTINUES TO BE IN EFFECT. TEMPERATURES BEHIND
THE FRONT WILL REMAIN NEARLY STATIONARY IN THE UPPER 30S TO MID 40S.
AHEAD OF THE FRONT...TEMPERATURES WILL REMAIN MILD WITH LOWS NEAR 60
DEGREES. LOCATIONS NEAR THE FRONT MAY SEE RAPID TEMPERATURE
FLUCTUATIONS AS FRONT MEANDERS AROUND.
SUNDAY NIGHT THROUGH MONDAY NIGHT...FRONT WILL BEGIN TO MOVE
SOUTHWARD SLOWLY. THUS THE AREA OF RAIN OVER NORTHWESTERN PORTIONS
OF THE CWA WILL ALSO BEGIN TO SINK SOUTHWARD. AREAS OVER NORTHEAST
MISSISSIPPI WILL BEGIN TO SEE RAIN CHANCES INCREASE. AS THE FRONT
SINKS SOUTHWARD...COLDER AND DRIER AIR WILL FILTER INTO THE AREA.
PRECIPITATION IS EXPECTED TO END BEFORE ANY POSSIBLE CHANGEOVER TO
WINTER PRECIP CAN OCCUR. BY TUESDAY MORNING AT 12Z...TEMPERATURES
WILL BE IN THE TEENS AND 20S ACROSS THE AREA.
TUESDAY THROUGH WEDNESDAY...COLD CANADIAN HIGH PRESSURE WILL MOVE
INTO THE REGION. SKIES WILL CLEAR ALTHOUGH TEMPERATURES WILL REMAIN
BELOW NORMAL WITH HIGHS IN THE 30S ON TUESDAY AND 30S AND 40S ON
WEDNESDAY. LOWS WILL BE IN THE TEENS AND 20S TUESDAY NIGHT.
WEDNESDAY NIGHT THROUGH FRIDAY...MODELS BEGIN TO DISAGREE ON
SOLUTION DURING THIS TIME PERIOD. THE GFS DROPS A CLOSED OFF UPPER
LOW INTO MISSOURI AND KANSAS WHILE DEVELOPING A SFC LOW OFF THE
TEXAS AND LOUISIANA COAST. THIS BRINGS THE MIDSOUTH INTO AN
OVERRUNNING PATTERN. THE ECMWF DOES NOT SHOW THIS FEATURE AND KEEPS
THE CANADIAN HIGH PRESSURE IN CONTROL. SINCE THIS IS THE FIRST RUN
TO SHOW THIS WILL LEAN TOWARD THE ECWMF AND KEEP THINGS DRY AND COOL.
FRIDAY NIGHT INTO SATURDAY...BOTH THE GFS AND ECWMF IS SHOWING AN
OVERRUNNING PATTERN SETTING UP DURING THIS TIME PERIOD WITH A SFC
LOW DEVELOPING OVER SOUTHEAST TEXAS WITH AN INVERTED TROUGH
STRETCHING NORTHEAST INTO THE MIDSOUTH. EXPECT AREAS OF SHOWERS TO
BREAK OUT OVER AREA AS TEMPERATURES WILL BE WARMER THUS ANY PRECIP
THAT OCCURS WILL BE LIQUID.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CARROLL-CROCKETT-DYER-
GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-
TIPTON-WEAKLEY.
&&
KRM/VALLEHazardous weather outlook, Jan 13, 3:00 PM CST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CST SAT JAN 13 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 300 PM CST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FLOOD WATCH HAS BEEN POSTED TONIGHT FOR PARTS OF NORTHEAST AND EAST-CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL AND PARTS OF WEST TENNESSEE. THE FLOOD WATCH AREA IS GENERALLY ALONG AND NORTHWEST OF A LINE FROM MARIANNA ARKANSAS TO MEMPHIS TO PARIS TENNESSEE. THE WATCH INCLUDES MEMPHIS...JONESBORO AND JACKSON. A STRONG COLD FRONT REMAIN NEARLY STATIONARY FROM ABOUT PARIS TENNESSEE TO MEMPHIS TO STUTTGART ARKANSAS. HEAVY RAIN WILL CONTINUE ALONG AND NORTH OF THE FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLOOD WATCH WILL CONTINUE IN EFFECT THROUGH SUNDAY NIGHT FOR PARTS OF NORTHEAST AND EAST-CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL AND PARTS OF WEST TENNESSEE. THE FLOOD WATCH AREA IS GENERALLY ALONG AND NORTHWEST OF A LINE FROM MARIANNA ARKANSAS TO MEMPHIS TO PARIS TENNESSEE. THE WATCH INCLUDES MEMPHIS...JONESBORO AND JACKSON. A FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE MID-SOUTH SUNDAY WITH HEAVY RAIN OCCURRING ALONG AND NORTH OF THE FRONT. THE FRONT WILL BEGIN TO PUSH SOUTHEASTWARD SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD RELAY ANY REPORTS OF FLOODING AND HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. KRM
In the hours before
Local storm report, Jan 13, 7:59 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
759 PM CST SAT JAN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD HOXIE 36.04N 90.98W
01/13/2007 LAWRENCE AR LAW ENFORCEMENT
COUNTY ROAD 716 UNDER WATER
0750 PM FLASH FLOOD POCAHONTAS 36.26N 90.97W
01/13/2007 RANDOLPH AR LAW ENFORCEMENT
13 ROADS ACROSS THE COUNTY CLOSED DUE TO FLOODING
0750 PM FLASH FLOOD 4 S POWHATAN 36.02N 91.12W
01/13/2007 LAWRENCE AR LAW ENFORCEMENT
COUNTY ROAD 543 AROUND COMMUNITY OF CLOVER BEND FLOODED
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 7:47 PM CST | Flash Flood Warning | MEG | Lawrence, Randolph | 3 hr |
| Jan 13, 10:28 PM CST | Flash Flood Warning | MEG | Lawrence, Randolph | 4 hr |
Nearby
Flash Flood Warnings in Arkansas, 2007Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.